Top
30
Doctor insights on: Can Allegra Make You Feel Jittery

Share
Dr. Amrita Dosanjh
360 Doctors shared insights

Fexofenadine (Definition)

Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more


2

2
Can allegra (fexofenadine) make you feel jittery?

Can allegra (fexofenadine) make you feel jittery?

Jitters with Allegra (fexofenadine): Make sure it isn't Allegra (fexofenadine)-D as the "d" part (pseudoephedrine causes jitters. Allegra (fexofenadine) and other 2nd generation antihistamines (claritin, zyrtec) don't easily go from the blood into the brain so rarely cause sedation and other nervous system problems. Jitteriness is not a listed Allegra (fexofenadine) side-effect though I have seen 1 or 2 patients who develop it with Allegra (fexofenadine) but can tolerate other antihistamies. ...Read more

3

3
Allegra-d nauseates me and makes me jittery, is there anything else that works as well?

Allegra-d nauseates me and makes me jittery, is there anything else that works as well?

Yes- what symptom?: Allegra d is a combo of fexofenadine and pseudoephedrine. The 12 hour preparation has 120 mg of sudafed in it, a lot of decongestant, if you are sensitive. This causes the jitters, and may cause the nausea. If your main symptom is congestion, the answer could be no. If itching, sneezing, etc, try plain fexofenadine. Nasal prescription sprays also work and have less side effects because local only. ...Read more

4

4
Allegra-d nauseates me and makes me jittery, is there anything else that works just as well?

Allegra-d nauseates me and makes me jittery, is there anything else that works just as well?

AllegraD, jittery: Allegra (fexofenadine) d is a combination of non drowsy antihistamine and pseudo Ephedrine (sudafed). For many people decongestant portion causes jitteriness. Since it is a fixed combination with a slow releasing high dose of pseudoehedrine you have no control over the higher dose. You may try allegra, (fexofenadine) and add sudafed
(30 mgm) separately and tolerate it better. May not cause nausea. ...Read more

5

5
Can I take allegra 120 twice a day.

Can I take allegra 120 twice a day.

Most likely: But this would make side effects more likely - dry mouth and eyes for example, perhaps sedation / tiredness. Might think of mixing medicines from different classes if bad allergies are the issue. A primary care provider can help in this regard. ...Read more

6

6
Is expired allegra (fexofenadine) safe?

Expired medication: Typically, when a medication expires, it's because it loses its potency or effectiveness. There are some medications that, with time, do breakdown with time into harmful substances. Check with your pharmacist to make sure. I would not recommend taking any expired medication. ...Read more

8

8
How fast does allegra (fexofenadine) work?

20-30 minutes: Oral antihistamines like Allegra (fexofenadine) need to be absorbed by the digestive system and distributed thru the body before they are effective--about 20-30 minutes. This lag time is usually acceptable for minor allergy symptoms. But if you have asthma, swelling in the throat, or anaphylaxis, taking a quick-acting rescue med like Epinephrine or albuterol can be life-saving. Ask your doctor for more info. ...Read more

9

9
What if I took two allegra (fexofenadine)?

What if I took two allegra (fexofenadine)?

Avoid doing this: Allegra (fexofenadine) is sold in both 60 mg doses taken twice a day, and a 180 mg dose taken once a day. There is not good data on taking twice the dose at one time. Avoid doing it. If your allergy symptoms are not controlled with the fda recommended dosing, see an allergist. There are certain situations when I prescribe other dosing. ...Read more

11

11
How much allegra (fexofenadine) can I take?

Allegra (fexofenadine): Hello. The normal dose for Allegra (fexofenadine) is 180 mg per day for an adult. Check with your pharmacist for other options if you feel this medication at that dose isn't helpful. There are other otc meds you could try. ...Read more

12

12
Is OTC allegra (fexofenadine) as good as rx?

Is OTC allegra (fexofenadine) as good as rx?

Yes.: It's identical. Same active ingredient and same dose. ...Read more

13

13
Taking 3 allegra, (fexofenadine) will I die?

Taking three allegra (fexofenadine): Will not kill you. But, I am concerned by your question. Is your aim to harm or kill yourself? If so, please get help now. A friend or relative can take you to the nearest emergency room if you are contemplating suicide. Things can improve with help. Take care. ...Read more

14

14
Why would allegra (fexofenadine) be prescribed?

Why would allegra (fexofenadine) be prescribed?

Many reasons.: Allegra is an antihistamine which can be used for itching of the skin, nose, eyes. It is mainly used to treat allergic reactions and to relieve seasonal allergic eye and nose symptoms. It is not very effective for nasal congestion unless used with another medication such as a nasal steroid or oral decongestant. ...Read more

15

15
Can I take allegra (fexofenadine) with singular?

Absolutely: Their mechanisms of action are totally different and even somewhat complementary. ...Read more

16

16
I accidentally took 2 Allegra (fexofenadine) 180mg?

No major problem: If this is a plain antihistamine with no decongestant in it, I would expect no serious problem although some minor drowsiness may occur. As, long as you're experiencing no discomfort simply let the medication dissipate. If you have any further concerns, call your physician. ...Read more

18

18
2 allegra (fexofenadine) in 24 hours, is this okay?

Once a day: Allegra (fexofenadine) is a once a day anti histamine and should be used once a day. If one is going to use any medicine off label then a physicians opinion should be sought. ...Read more

19

19
Can I take allegra (fexofenadine) if im on loratabs?

Can I take allegra (fexofenadine) if im on loratabs?

Loratadine / lorabid: The first is an antihistamine, the second an antibiotic. In either case it should be ok, but would speak to your doctor to clarify so that you are not taking double meds when not necessary, as Allegra (fexofenadine) is also an antihistamine. ...Read more

20

20
Any dangers of overdosing on allegra (fexofenadine)?

Any dangers of overdosing on allegra (fexofenadine)?

Possibly: Allegra (fexofenadine) has been studied at very high doses with no clinically significant adverse events. However, if a high enough dose is taken there may be adverse effects. I would be most concerned about potential cardiac arrhythmias at very very high doses. ...Read more

22

22
Does allegra (fexofenadine) build up in your system?

Allegra (fexofenadine): Needs about 45 minutes to start working and wears off within a day or 2, so you need to take it daily for maximum effect. ...Read more

23

23
What is the correct dosage of allegra (fexofenadine)?

Allergra dosing: < 6 mos. Not recommended
2-11 years old; 15- 30mg (1/2 -1 tsp) once or twice per day
12-18 and older: 60 mg once or twice /day
adult: 180mg once per day (or 60 mg twice per day). ...Read more

24

24
How long does it take for allegra's effects to begin?

How long does it take for allegra's effects to begin?

Pretty Quickly: Allegra (fexofenadine) and most otc antihistamines has its effect within the first 30 -60 minutes. ...Read more

26

26
What happens if I take too much allegra (fexofenadine)?

Nothing: You may either become sedated or it could make you jittery. Overall the otc allergy medications are very safe and you would have to take many to have any significant side effects. ...Read more

27

27
Please describe the medication: allegra (fexofenadine) d?

Please describe the medication: allegra (fexofenadine) d?

Allergy med: Allegra d is the brand name for the combination of fexofenadine (antihistamine) and Pseudoephedrine (decongestant). It is approved for treatment of allergic rhinitis in persons over 12 years old. It is now available without a prescription. ...Read more

28

28
Can I take allegra (fexofenadine) and claritanl together?

Can I take allegra (fexofenadine) and claritanl together?

Yes, but why: Both Allegra and Claritin (loratadine) are new generation antihistamines used to treat allergies. If symptoms are so severe that both medications are needed, see an allergist for a better treatment plan. However, there is no drug interaction if both are taken together at usual doses. ...Read more

29

29
Can I take anything else on top or allegra (fexofenadine)?

Can I take anything else on top or allegra (fexofenadine)?

Zyrtec (cetirizine): If you mean "on top" of allegra, (fexofenadine) or in addition to Allegra (fexofenadine) to reduce itching I would recommend zyrtec. Allegra (fexofenadine) in the am and zyrtec at night. Zyrtec may cause drowsiness so be careful. ...Read more

30

30
What if I take two allegra (fexofenadine) d, is this safe?

Double dosing: Many over-the counter medications are provided at 1/2 the prescription dose. For example, otc Pepcid (famotidine) is 20mg, whereas the prescribed dose is usually 40 mg. This general principle does not apply to all medications and Allegra-D is a good example. Double dosing the pseudofed in this medication could be dangerous. Always ask the pharmacist about safety before double dosing any otc medications. ...Read more

Dr. Michael Finkelstein
382 Doctors shared insights

Allegra (Definition)

Allegra is a non-sedating antihistamine which is a kind of antihistamine type drug (common ...Read more